MAUDE Adverse Event Report: SMITH & NEPHEW, INC. CPCS COCR PRIM HO 12/14 SZ 2; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

SMITH & NEPHEW, INC. CPCS COCR PRIM HO 12/14 SZ 2; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Catalog Number 71312372
Medical Device Problem Codes Fracture (1260); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 12/23/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, after a thr was performed on (b)(6) 2017, it was noticed from the x-ray on 23-dec-2023 that the patient presented with peri-prosthetic fracture of the right proximal femur.A revision surgery was performed on (b)(6) 2023, in which a cocr 12/14 fem head 36mm +4 and a cpcs cocr prim ho 12/14 sz 2 were explanted.Patient's current health status is unknown.
 
Additional Manufacturer Narrative
Internal complaint number: case (b)(4).
 
Additional Manufacturer Narrative
D4, d10, h6 have been updated.
 
Additional Manufacturer Narrative
Section h3, h6: the devices were not returned for evaluation; therefore, a device analysis could not be performed.The clinical/medical investigation concluded that the provided x-rays were reviewed and demonstrate stem subsidence and radiolucency at the stem cement interface, but the final image shows a proximal femoral shaft fracture that was distal to the stem tip.Based on the limited information provided the clinical root cause of the reported peri-prosthetic fracture cannot be confirmed.The fracture location is distal to the stem and though some of the images appear to demonstrate a subsidence over time it doesn¿t appear to relate to the femoral fracture.No patient activity was reported to indicate a cause of the fracture.Malperformance of the implant cannot be concluded.The patient impact is the fracture, revision, and postoperative convalescence period.No further clinical assessment is warranted at this time.A review of the production orders did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history for the part numbers over the past 12 months and for the batch numbers based on historical data of the device did not reveal similar events for the listed device.A review of the instructions for use documents for total hip systems revealed in warnings and precautions that congenital deformity, improper implant selection, improper broaching or reaming, osteoporosis, bone defects due to misdirected reaming, trauma, strenuous activity, improper implant alignment or placement, patient non-compliance, etc.Can increase risk of femoral or pelvic fractures.A review of the risk management files revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to these products and event.At this time, we have no evidence to conclude that the product failed to meet any specifications at the time of manufacture.Factors that could contribute to the reported event include patient bone quality.Based on this investigation, the need for corrective action is not indicated.Should the devices or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.D1: brand name, d2a: common device name, d2b: procode, d4: expiration date, g5:pma/510(k) # and h4: device manufacture date.

Brand Name
CPCS COCR PRIM HO 12/14 SZ 2
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key18540384
Report Number1020279-2024-00167
Device Sequence Number12301086
Product Code JDI
UDI-Device Identifier03596010462152
UDI-Public03596010462152
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K823727
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/14/2024
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Expiration Date10/17/2025
Device Catalogue Number71312372
Device Lot Number15KM14143
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/23/2023
Supplement Date Received by Manufacturer12/23/2023
02/13/2024
Initial Report FDA Received Date01/18/2024
Supplement Report FDA Received Date02/13/2024
02/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/20/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
71303604 / COCR 12/14 FEM HEAD 36MM +4.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown